Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 683, NWS Norman, OK

December 6, 2004Archer County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Dec 6, 2004, 2:33 PM CST for Archer County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 6, 2004, 2:33 PM CST (20:33 UTC)
Expired
Dec 6, 2004, 3:15 PM CST
In force
42 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

County Archer County, TX

The radar

The Altus AFB radar (KFDR), 87 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 6, 12:40 PM CSTSevere Thunderstorm WatchSPC5 hr
Dec 6, 1:45 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2004-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2004-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1269 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 6, 1:52 PM CST, 41 minutes earlier.

Area forecast discussion, Dec 6, 1:52 PM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
152 PM CST MON DEC 6 2004

.DISCUSSION...
DEEP CONVECTION BLOSSOMING ACROSS ALMOST THE ENTIRE OUN CWA EARLY
THIS AFTERNOON AS FORCING INCREASES AHEAD OF STRONG UPPER LOW
ADVANCING RAPIDLY EWD FROM NEW MEXICO.  WARM FRONT APPEARS TO BE
SETTING UP JUST NORTH OF OKC..WITH SFC CYCLOGENESIS NOW UNDERWAY IN
OKC/END/SWO TRIANGLE.  NORTHERN PART OF SQUALL LINE HAS WEAKENED
SINCE 1 PM..BUT MARGINAL SVR THREAT WILL EXIST AS FAR NORTH AS SFC
TROF/WARM FRONT AXIS FROM EL RENO TO PERRY.  WIND/HAIL THREAT
EXPECTED TO INCREASE AS SRN PORTION OF SQUALL LINE NOW APPROACHING
SPS CONTINUES TO TRANSLATE EWD INTO BETTER MOISTURE EAST OF SPS..AND
ESP ALONG/EAST OF I35 CORRIDOR ACROSS RED RIVER VALLEY REGION. ETA
IS ALSO CONSISTENT ON 12Z RUN IN REDEVELOPING A NARROW AXIS OF 500
J/KG CAPE IN THE 00-03Z TIME FRAME ALONG LEADING DPVA LOBE OF UPPER
LOW CORE ACROSS CENT/SRN OK.  ALTHOUGH BEST MOISTURE WILL BE EAST BY
THIS TIME..UPSTREAM SOUNDINGS ARE AWFULLY COLD ALOFT..AND WE MAY SEE
ONE MORE AREA OF WEAKER CONVECTION DEVELOP THIS EVENING.  WE HAVE
ADJUSTED POPS UPWARD QUITE A BIT FOR THE 6 PM TO MIDNIGHT TIME
PERIOD..BUT THEREAFTER SYSTEM WILL BE OPENING UP AND RAPIDLY
SHEARING NEWD..SO PRECIP SHUD SHUT OF RATHER RAPIDLY FROM SW TO NE
BY MIDNIGHT.

THEREAFTER..ALL AVAILABLE MEDIUM RANGE GUIDANCE SUGGESTS A PATTERN
SHIFT WILL OCCUR BY THIS WEEKEND WITH A TRANSITION TO A MEAN RIDGE
POSITION OVER THE INTERMOUNTAIN REGION..AND DEVELOPMENT OF A LARGE
SCALE ERN CONUS UPPER TROF.  THIS WILL PLACE THE SRN PLAINS IN
MOSTLY DRY WNW/NW FLOW ALOFT..WITH PERIODIC GLANCING BLOWS OF COLD
AIR AS SEVERAL SHORT WAVES DIVE SEWD AND CARVE OUT THE TROF TO OUR
EAST.  COOL DOWNS ARE LIKELY..ESP N/E..SECTIONS WITH EACH FRONT.  AT
THE MOMENT..WILL RETAIN LOW POPS EAST WED NITE WITH FIRST SUCH
WAVE..WITH TIMING ON ANOTHER COOL SURGE SOMETIME AROUND FRIDAY.  A
THIRD AND PERHAPS A BIT STRONGER COLD FRONT IS EXPECTED SOMETIME
AROUND SAT NITE/SUN. SFC RIDGES BEHIND EACH WAVE WILL STILL BE
MAINLY OF MODIFIED PACIFIC ORIGIN RATHER THAN ARCTIC..BUT EVEN SO..
GRADUALLY INCREASING SNOW PACK TO OUR NORTH AND TIME OF YEAR STILL
INDICATE THAT THIS AIR MAY BE RATHER CHILLY..ESP MON/TUE OF NEXT
WEEK. HOWEVER..EXPECT COLDEST AIR OF MORE TRUE ARCTIC ORIGIN TO STAY
LOCKED UP IN THE UPPER MIDWEST/GREAT LAKES REGION.
 MILLER

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  39  56  34  63 /  50   0   0  10
HOBART OK         38  57  36  64 /  20   0   0  10
WICHITA FALLS TX  41  59  36  65 /  30   0   0  10
GAGE OK           29  54  32  59 /  40   0   0  10
PONCA CITY OK     35  54  32  59 /  70   0   0  10
DURANT OK         47  61  33  62 / 100   0   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.

&&
Hazardous weather outlook, Dec 6, 11:55 AM CST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CST MON DEC 6 2004

OKZ004>048-050>052-TXZ083>090-071300-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK COVERS MUCH OF SOUTHERN OKLAHOMA AND WESTERN NORTH
TEXAS...MAINLY SOUTH AND EAST OF A LINE EXTENDING FROM NEAR
CHANDLER... TO OKLAHOMA CITY... TO HOLLIS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE DURING THE
AFTERNOON AND EVENING HOURS.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON
AND EVENING.

DISCUSSION...
A STRONG UPPER LEVEL STORM SYSTEM OVER SOUTHERN NEW MEXICO AT MIDDAY
WILL MOVE QUICKLY EASTWARD THIS AFTERNOON AND TONIGHT. AS THE STORM
SYSTEM APPROACHES... THUNDERSTORMS WILL INCREASE ACROSS THE SOUTHERN
PLAINS. THUNDERSTORMS... WHICH WERE BEGINNING TO MOVE INTO WESTERN
NORTH TEXAS AND SOUTHWEST OKLAHOMA... WILL CONTINUE TO MOVE EAST
THROUGH THE RED RIVER VALLEY. LARGE AREA OF RAIN AND EMBEDDED
THUNDERSTORMS WILL ALSO CONTINUE TO SPREAD FROM NORTHERN TEXAS
THROUGH SOUTHERN OKLAHOMA DURING THE AFTERNOON.

EXTENSIVE CLOUD COVER AND RELATIVELY COOL AIR WILL TEND TO LIMIT THE
AMOUNT OF INSTABILITY THAT WILL BE AVAILABLE FOR THE THUNDERSTORMS.
HOWEVER... EVEN THROUGH THE INSTABILITY MAY REMAIN LIMITED... STRONG
DEEP LAYER WIND SHEAR WILL PROVIDE CONDITIONS FAVORABLE FOR A FEW
STORMS TO REACH SEVERE LEVELS OVER THE SLIGHT RISK AREA THIS
AFTERNOON THROUGH EARLY EVENING. ALTHOUGH THE PRIMARY SEVERE WEATHER
CONCERN WILL BE LARGE HAIL... THE COOL... STABLE AIR AT LOW LEVELS
OVER SOUTH CENTRAL AND SOUTHEAST OKLAHOMA MAY BECOME SHALLOW ENOUGH
TO ALLOW SOME STRONG WINDS TO ALSO REACH GROUND LEVEL IN THOSE AREAS.

THE RISK OF SEVERE WEATHER WILL SUBSIDE OVER SOUTHEAST OKLAHOMA BY
MID TO LATE EVENING AS THE UPPER AIR STORM SYSTEM QUICKLY EXITS THE
AREA.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY DEC 7.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE FORECAST.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY MORNING.

CJS

In the hours before

Special weather statement, Dec 6, 1:33 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
133 PM CST MON DEC 6 2004

OKZ037-044-TXZ086-089-062000-

ARCHER TX-COTTON OK-TILLMAN OK-WICHITA TX-
133 PM CST MON DEC 6 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER...COTTON...TILLMAN
AND WICHITA COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES WEST OF
GRANDFIELD TO 27 MILES SOUTHWEST OF DUNDEE AT 133 PM CST...MOVING
EAST AT 55 MPH.  WINDS TO 50 MPH ARE POSSIBLE WITH THIS LINE
OF STORMS ALONG WITH SMALL HAIL...ESPECIALLY ACROSS WICHITA AND
ARCHER COUNTIES.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

SIX
Local storm report, Dec 6, 1:41 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
141 PM CST MON DEC 06 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     SEYMOUR                 33.60N 99.26W
12/06/2004                   BAYLOR             TX   LAW ENFORCEMENT

            COUNTY SHERIFF ESTIMATED 60 MPH WINDS. NO DAMAGE WAS
            REPORTED.

&&

TY
Special weather statement, Dec 6, 1:53 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
153 PM CST MON DEC 6 2004

TXZ090-062015-

CLAY TX-
153 PM CST MON DEC 6 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY COUNTY.

AT 155 PM...RADAR SHOWED A LINE OF SEVERE THUNDERSTORMS OVER CENTRAL
ARCHER AND WICHITA COUNTIES...MOVING EAST AT 60 MPH.

PEOPLE IN CLAY COUNTY...INCLUDING THE CITY OF HENRIETTA...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.

JAMES
Local storm report, Dec 6, 1:54 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
154 PM CST MON DEC 06 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND DMG     DUNDEE                  33.73N 98.90W
12/06/2004                   ARCHER             TX   AMATEUR RADIO

            NO WIND DAMAGE. ESTIMATED THUNDERSTORM GUST OF 66 MPH.

&&

TY
Special weather statement, Dec 6, 2:01 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
201 PM CST MON DEC 6 2004

OKZ027-039-045-062030-

GRADY OK-JEFFERSON OK-STEPHENS OK-
201 PM CST MON DEC 6 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRADY...JEFFERSON AND
STEPHENS COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 13 MILES WEST OF RUSH
SPRINGS TO 22 MILES SOUTHWEST OF WAURIKA LAKE AT 201 PM CST...MOVING
EAST AT 55 MPH.  WINDS OF 45 TO 50 MPH ARE POSSIBLE WITH THIS LINE
OF STORMS AS IT MOVES ACROSS RUSH SPRINGS...MARLOW...DUNCAN...COMMANCHE
AND WAURIKA.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

SIX
Local storm report, Dec 6, 2:16 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
216 PM CST MON DEC 06 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     TSTM WND DMG     WICHITA FALLS           33.91N 98.50W
12/06/2004                   WICHITA            TX   TRAINED SPOTTER

            SPOTTER REPORTED POWER POLES DOWNED. REPORTED AT
            SOUTHWEST PARKWAY AND KEMP BLVD.

&&

TY

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 12:02 PM CSTSevere Thunderstorm WarningOUNHarmon, Jackson43 min
Dec 6, 12:22 PM CSTSevere Thunderstorm WarningOUNKiowa38 min
Dec 6, 3:32 PM CSTSevere Thunderstorm WarningOUNLove43 min
Dec 6, 3:59 PM CSTSevere Thunderstorm WarningOUNMarshall46 min
Dec 6, 12:37 PM CSTSevere Thunderstorm WarningOUNFoard, Knox38 min
Dec 6, 12:55 PM CSTSevere Thunderstorm WarningOUNBaylor, Wilbarger50 min
Dec 6, 1:51 PM CSTSevere Thunderstorm WarningOUNArcher, Wichita39 min
Dec 6, 2:13 PM CSTSevere Thunderstorm WarningOUNClay47 min
Dec 6, 2:56 PM CSTSevere Thunderstorm WarningOUNClay49 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.